Asaf Achiron

Learn More
We report that exposure of cultured, postmitotic chick-embryo sympathetic neurons, to physiological concentrations of dopamine (0.1-1 mM) for 24 h initiates a cellular death process characteristic of apoptosis (= programmed-cell-death, PCD). Dopamine caused marked morphological alterations, mainly axonal disintegration and severe shrinkage and condensation(More)
Decreased cortical thickness that signifies gray matter pathology and its impact on cognitive performance is a research field with growing interest in relapsing–remitting multiple sclerosis (RRMS) and needs to be further elucidated. Using high-field 3.0 T MRI, three-dimensional T1-FSPGR (voxel size 1 × 1 × 1 mm) cortical thickness was measured in 82 regions(More)
Aphasia is not commonly reported in multiple sclerosis (MS). We report on two clinically definite MS patients, with a remitting-relapsing course, who presented with acute onset of aphasia. MRI demonstrated giant plaques in the left frontal region in one and in the left centrum semiovale in the other. These lesions were not evident in MRI performed several(More)
The callosal transfer of information to the visual cortex following its unilateral deafferentation from its geniculate input was studied in both hemispheres. Deafferentation was performed in adult cats by sectioning the optic tract. Action potentials of single cortical cells and visual evoked potentials were recorded from area 17-18 boundary in acute and(More)
Self-enucleation is a very unusual form of self-mutilation directly linked to mental illness. In this case we present a 26-year-old schizophrenic patient who attempted to enucleate his eye with a rollerball pen. Antipsychotic therapy and emergency surgery saved the patient eye and emphasize the importance of quick response and good collaboration between(More)
Although tardive dyskinesia is a known adverse reaction of sustained treatment with traditional neuroleptic agents, it was only rarely reported in association with sulpiride, a selective D2-receptor antagonist. We describe six patients who developed tardive dyskinesia after treatment with sulpiride for depression or gastrointestinal symptoms. In three(More)
After cessation of long-term treatment with haloperidol, a 77-year-old man developed severe dyskinetic-dystonic movements involving mainly the tongue and associated also with oromandibular dystonia and blepharospasm that were manifested exclusively during the process of eating and that interfered with feeding. There were no spontaneous involuntary movements(More)
  • 1